1
Medical Questions > Womens Health > Birth Control Forum

spotting in the middle of the pack after antibiotics?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
I've been taking birth control for about 4 years and for the first time I am spotting in the middle of the pack. (2 weeks in) i noticed the spotting 2 days ago and then again last night and I'm worried because that's not normal for me. I was on antibiotics for a sinus infection and finished them about 2 or 3 weeks ago. I understand birth control is ineffective while on antibiotics but I've never had spotting while on both ever before. A week after I finished the antibiotics I had unprotected sex. (me and my boyfriend have had unprotected sex for over a year and no pregnancies). Is my birth control failing? Could I be pregnant?


Did you find this post helpful?
|

User Profile
replied February 24th, 2012
Birth Control Answer A31930
Hi,
Welcome to ehealthforum,
The chances of pregnancy cannot be ruled out completely as the antibiotics are known to affect the efficacy of the birth control pills and the effect of antibiotic can stay in your system for about 10 days after you take your last dosage. Consider visiting your doctor/gynecologist at the earliest for further evaluation to look for the underlying cause for the abnormal bleeding that you describe. If pregnancy is suspected, visit your doctor/gynecologist at the earliest for thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately). If pregnancy gets ruled out, further evaluation would be done to look for the underlying cause for the irregular bleeding/spotting that you describe. Treatment as appropriate (based on examination and investigations results) would be started to help you control the bleeding and regulate your periods. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle.
Take care.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.